Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 107, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 23, 2004, 5:03 PM CST for Cleveland County, Jefferson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2004, 5:03 PM CST (23:03 UTC)
- Expired
- Nov 23, 2004, 8:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Cleveland County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 2:34 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 23, 2:34 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 234 PM CST TUE NOV 23 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... SHORT TERM MODELS HAVE COME INTO BETTER AGREEMENT THIS AFTERNOON WITH THE SYSTEM PULLING OUT OF THE SOUTHWEST CONUS. BIGGEST DISCREPANCY CONTINUES TO BE IN THE QPF FIELDS WITH GFS DEVELOPING A BULLS EYE OVER THE RWHILE THE OTHER MODELS NOT REALLY PICKING UP ON. WITH THE OTHER PARAMETERS BEING IN SUCH GOOD AGREEMENT WILL GO WITH A BLEND OF SOLUTIONS WITH A LEAN TOWARDS THE SLIGHTLY SLOWER ETA. FIRST WAVE OF LIGHT RAIN ENDED EARLY TODAY WITH MAIN SHOW STARTING TO COME IN FROM THE WEST. DEEP CONVECTION FIRED UP OVER EASTERN TEXAS/OKLAHOMA EARLY IN AN AREA OF FAVORABLE DYNAMICS ON THE NOSE OF A HIGH LEVEL JET STREAK ROUNDING THE BASE OF THE SOUTHWEST CONUS TROUGH. PRECIPITATION AREA AS FAR EAST AS WEST CENTRAL ARKANSAS. FEATURE CLEARLY SEEN ON WATER VAPOR IMAGERY THIS AFTERNOON SPINNING OVER THE NEW MEXICO/TEXAS BORDER...FAVORABLE DIVERGENT PATTERN ALSO SEEN ON WATER VAPOR CHANNEL. CONVECTION FIRING UP ALONG A FRONTAL BOUNDARY STRETCHED OUT ACROSS EASTERN TEXAS. SURFACE LOW FORECAST TO DEVELOP IN NORTHEAST TEXAS LATE THIS AFTERNOON AND LIFT OUT IN ADVANCE OF THE MAIN UPPER SYSTEM. EXPECTING LINE OF STORMS TO SWEEP THROUGH THE CWA THIS AFTERNOON AND EVENING. SOUTHERN HALF OF THE CWA UNDER A TORNADO WATCH UNTIL 03Z AND THIS SEEMS REASONABLE WITH A WARM FRONT IN THE VICINITY TO HELP WITH ADDITIONAL LIFT. SEVERE WEATHER ALREADY CONFIRMED IN MONTOGERMY COUNTY AT THIS TIME. UPPER WAVE MOVES INTO EXTREME NORTHWEST ARKANSAS BY MORNING WITH TROF AXIS PASSING THROUGH LATER WEDNESDAY AFTERNOON. SURFACE REFLECTION OVER NORTHERN ARKANSAS BY WEDNESDAY MORNING WITH CONSIDERABLE DRY SLOT OVER THE STATE. DRY SLOT FILLS IN RATHER QUICKLY THOUGH AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE DEPARTING LOW. WILL TAPER OFF POPS FROM NORTH TO SOUTH. RATHER TIGHT GRADIENT SPELLS A BREEZY DAY WITH COLD AIR ADVECTION PATTERN IN THE WAKE OF THE SYSTEM. TEMPERATURES WEDNESDAY TO BE ESPECIALLY TRICKY WITH VERY LITTLE WARMING EXPECTED OVER THE NORTH AND MINIMAL WARMING ELSEWHERE. MAV NUMBERS RUNNING A FEW DEGREES COOLER THAN THE FWC GUIDANCE AND APPEARS MORE REASONABLE AND AS SUCH WILL LEAN ITS WAY. HIGH PRESSURE WILL MOVE ACROSS THE GULF COAST WEDNESDAY NIGHT AND THANKSGIVING DAY WITH CLEARING SKIES. TEMPERATURES WEDNESDAY NIGHT WILL FALL INTO THE UPPER 20S OVER THE NORTH. FREEZE WARNINGS MAY NEED TO BE HOISTED. HIGH MOVES OFF TO THE EAST BY LATE THURSDAY WITH SOUTHERLY SURFACE WINDS RETURNING LATE BUT COOL CONDITIONS STILL EXPECTED. WEAK WAVE MOVES THROUGH ON NORTHWEST FLOW ALOFT BUT MOISTURE IS LIMITED. ZONAL FLOW ALOFT FOR FRIDAY BUT ANOTHER DRY BUT COOL DAY. NEXT TROF APPROACHES FOR FRIDAY NIGHT AND SATURDAY. SYSTEM NOT NEARLY AS IMPRESSIVE AS STORM MOVING THROUGH NOW BUT ENOUGH MOISTURE AND DYNAMICS AROUND TO JUSTIFY SCATTERED POPS. TEMPERATURES TO REMAIN COOL. && .LONG TERM...SUNDAY THROUGH TUESDAY... BY EARLY SUNDAY...THE PREFERRED GFSLR MODEL SHOWS ARKANSAS UNDER A NEARLY ZONAL UPPER LEVEL FLOW WITH A LIMITED AMOUNT OF MEAN RH. AN AREA OF SOMEWHAT HIGHER MOISTURE IS HOWEVER AT THAT TIME EXPECTED TO BE MOVING ACROSS OKLAHOMA TOWARDS ARKANSAS. BY MONDAY MORNING...A CUT-OFF H5 LOW HAS DEVELOPED AND DROPPED SOUTHEASTWARD INTO THE FOUR CORNERS REGION...WITH UPPER FLOW OVER ARKANSAS NOW BECOMING MORE OF A SOUTHWEST TO NORTHEAST FLOW. THE HIGHER MOISTURE IS NOW MAINLY CONCENTRATED OVER THE NORTHWESTERN SECTIONS OF ARKANSAS. A DRIER AIRMASS WILL MOVE INTO THE REGION BY TUESDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL SUNDAY AND MONDAY...WITH COOLER THAN NORMAL WEATHER EXPECTED BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 50 57 34 52 / 80 70 10 10 HARRISON AR 43 45 27 49 / 90 90 20 10 HOT SPRINGS AR 50 57 33 52 / 80 60 10 10 PINE BLUFF AR 53 60 36 53 / 80 50 10 10 MOUNTAIN HOME AR 44 46 28 49 / 90 90 30 10 MONTICELLO AR 55 61 37 54 / 80 40 10 10 SEARCY AR 49 55 33 51 / 80 70 20 10 MOUNT IDA AR 50 56 32 51 / 80 60 10 10 RUSSELLVILLE AR 47 52 30 50 / 80 80 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56/38
Hazardous weather outlook, Nov 23, 4:30 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CST TUE NOV 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JOHNSON-LINCOLN-LOGAN-MARION-MONTGOMERY-NEWTON- OUACHITA-PERRY-PIKE-POLK-POPE-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-YELL-ARKANSAS-JEFFERSON-LONOKE-MONROE-PRAIRIE- PULASKI-WOODRUFF- 430 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A WARM FRONT CURRENTLY IN NORTHERN LOUISIANA WILL MAKE LITTLE PROGRESS NORTH THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE STATE DUE TO AN UPPER LEVEL SYSTEM INTERACTING WITH THE WARM FRONT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER...FLASH FLOODING IS A CONCERN. MANY LOCATIONS HAVE RECEIVED ONE TO TWO INCHES OF RAIN IN LESS THAN ONE HOUR DUE TO THE STORMS. LATER ON THIS EVENING...THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING ALONG A FAST MOVING COLD FRONT IN SOUTHERN ARKANSAS. AS SUCH...A MODERATE RISK OF SEVERE WEATHER IS POSSIBLE IN EXTREME SOUTHERN ARKANSAS. THIS IS MAINLY SOUTH OF A LINE FROM ARKADELPHIA OF DUMAS LINE. THE MAIN CONCERN WITH THIS SYSTEM WILL BE DAMAGING WINDS AND LARGE HAIL. DUE TO THE FAST MOVING NATURE OF THIS SYSTEM...THE CONCERN FOR SEVERE WEATHER WILL END BY THE EARLY MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS ARKANSAS ON WEDNESDAY BEHIND THE LOW PRESSURE SYSTEM. LAKE WIND ADVISORIES MAY BE REQUIRED. MUCH COLDER AIR WILL ALSO MOVE INTO ARKANSAS AND MOST OF THE NORTHERN HALF OF THE STATE WILL HAVE A FREEZE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN SOUTHERN ARKANSAS LATE THIS AFTERNOON AND EVENING. 58
In the hours before
Local storm report, Nov 23, 1:39 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL NORMAN 34.46N 93.68W
11/23/2004 1.00 INCH MONTGOMERY AR LAW ENFORCEMENT
0110 PM HAIL MOUNT IDA 34.55N 93.63W
11/23/2004 1.00 INCH MONTGOMERY AR LAW ENFORCEMENT
0120 PM HAIL 3 E MOUNT IDA 34.55N 93.58W
11/23/2004 1.75 INCH MONTGOMERY AR LAW ENFORCEMENT
&&
46Local storm report, Nov 23, 4:07 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
407 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD GURDON 33.92N 93.15W
11/23/2004 CLARK AR COUNTY OFFICIAL
STREETS FLOODING
&&
BBLocal storm report, Nov 23, 4:11 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 4 W JESSIEVILLE 34.70N 93.14W
11/23/2004 0.75 INCH GARLAND AR PARK/FOREST SRVC
&&
BBLocal storm report, Nov 23, 4:36 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
436 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/23/2004 PULASKI AR EMERGENCY MNGR
SIGNIFICANT STREET FLOODING IN TOWN
&&
46Special weather statement, Nov 23, 4:53 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 453 PM CST TUE NOV 23 2004 ARZ045>047-056-057-063>069-232345- ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DESHA-DREW-JEFFERSON-LINCOLN- LONOKE-MONROE-OUACHITA-PRAIRIE- 453 PM CST TUE NOV 23 2004 TORNADO WATCH NUMBER 885 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 900 PM CST... ...ARKANSAS...BRADLEY...CALHOUN...CLEVELAND...DESHA...DREW... JEFFERSON...LINCOLN...LONOKE...MONROE...OUACHITA...PRAIRIE... ARZ041>044-052>055-062-232345- CLARK-DALLAS-GARLAND-GRANT-HOT SPRING-MONTGOMERY-PIKE-PULASKI-SALINE- 453 PM CST TUE NOV 23 2004 TORNADO WATCH NUMBER 885 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...CLARK...DALLAS...GARLAND...GRANT...HOT SPRING...MONTGOMERY... PIKE...PULASKI...SALINE... 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:00 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 60 min |
| Nov 23, 1:46 PM CST | Severe Thunderstorm Warning | LZK | Garland | 44 min |
| Nov 23, 2:19 PM CST | Severe Thunderstorm Warning | LZK | Perry, Saline | 41 min |
| Nov 23, 3:39 PM CST | Flash Flood Warning | LZK | Clark | 3 hr |
| Nov 23, 3:43 PM CST | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Nov 23, 3:45 PM CST | Flash Flood Warning | LZK | Garland | 3 hr |
| Nov 23, 3:55 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Nov 23, 4:24 PM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 23, 4:25 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 23, 5:16 PM CST | Flash Flood Warning | LZK | Arkansas, Lincoln | 3 hr |
| Nov 23, 5:38 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.